Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Jacksonville, FL

January 19, 20076 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jan 19, 2007, 2:28 PM EST for 6 counties in Florida. It took effect at Jan 20, 2007, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2007, 2:28 PM EST (19:28 UTC)
In effect from
Jan 20, 2007, 12:00 PM EST
Expired
Jan 20, 2007, 5:00 PM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 191928 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EST FRI JAN 19 2007

FLZ020>025-030>032-035>037-040-201100-
/O.UPG.KJAX.FW.A.0003.070120T1700Z-070120T2300Z/
/O.NEW.KJAX.FW.W.0003.070120T1700Z-070120T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
228 PM EST FRI JAN 19 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST SATURDAY FOR
MOST OF NORTHEAST FLORIDA DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST SATURDAY.

DRIER AIR WILL FILTER INTO NORTHEAST FLORIDA TONIGHT AND ALLOW FOR
RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT SATURDAY AFTERNOON.
DURATIONS OF 4 TO 6 HOURS BELOW 35 PERCENT ARE EXPECTED. RELATIVE
HUMIDITIES WILL BOTTOM OUT CLOSE TO 25 PERCENT ALONG THE I-75
CORRIDOR...AND IN THE 25 TO 30 PERCENT RANGE ALONG THE U.S. 301
CORRIDOR. NORTH TO NORTHEAST WINDS OF 10 TO 15 MPH WILL ACCOMPANY
THE LOW RELATIVE HUMIDITIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

$$

HESS
2 follow-up statements
000 
WWUS82 KJAX 200900
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 AM EST SAT JAN 20 2007

FLZ020>025-030>032-035>037-040-202200-
/O.CON.KJAX.FW.W.0003.070120T1700Z-070120T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
400 AM EST SAT JAN 20 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RH...

DRIER AIR WILL FILTER INTO NORTHEAST FLORIDA TODAY AND ALLOW FOR
RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS AFTERNOON.
DURATIONS OF 4 TO 5 HOURS BELOW 35 PERCENT ARE EXPECTED. RELATIVE
HUMIDITIES WILL BOTTOM OUT IN THE 25 TO 30 PERCENT RANGE OVER
INLAND AREAS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$

MZ
000 
WWUS82 KJAX 202216 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EST SAT JAN 20 2007

FLZ020>025-030>032-035>037-040-202330-
/O.EXP.KJAX.FW.W.0003.000000T0000Z-070120T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
516 PM EST SAT JAN 20 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES
WILL RECOVER ABOVE 35 PERCENT THROUGH SUNSET THIS EVENING.

$$

HESS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 19, 9:13 AM EST, 5 hours 15 minutes earlier.

Area forecast discussion, Jan 19, 9:13 AM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 AM EST FRI JAN 19 2007

.UPDATE...
PATCHES OF LIGHT RAIN SHOWERS AND SPRINKLES WILL CONTINUE THROUGH
THE DAY ACRS MUCH OF THE FORECAST AREA AS MID/UPPER LEVEL
DISTURBANCE IN ZONAL FLOW PUSHES ACRS THE FORECAST AREA. MAX TEMPS
WILL MAINLY TOP OUT IN THE UPPER 50S/LOWER 60S WITH NORTHWEST WINDS
AROUND 10 MPH. FOR TONIGHT...PARTIAL CLEARING EXPECTED WITH MUCH
DRIER AIR PUSHING IN AT THE LOWER LEVELS. COOLER AIR FILTERING IN
WILL ALLOW FOR MIN TEMPS IN THE MID/UPPER 30S INLAND AND 40S ALONG
THE I-95 CORRIDOR.

&&

.AVIATION...
EXPECTING MAINLY VFR CONDITIONS WITH SOME PATCHES OF LIGHT RAIN
SHOWERS THROUGH THE DAY THEN SKIES BECOME PARTLY CLOUDY OVERNIGHT.

&&

.MARINE...
WILL DROP ADVISORY CONDITIONS WITH MORNING UPDATE AND KEEP SMALL
CRAFT EXERCISE CAUTION CONDITIONS FOR THE OFFSHORE WATERS.
NORTHWEST WINDS WILL CONTINUE WITH SEAS OF 4 TO 6 FEET THROUGH
TONIGHT. BREAKERS AT THE BEACHES HAVE COME DOWN SIGNIFICANTLY
OVERNIGHT TO ABOUT 3 TO 4 FEET AND TIDAL DEPARTURES HAVE FALLEN
BELOW 1 FT WITH THE LATEST HIGH TIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  56  34  58  37 /  30   0  10  10
SSI  56  40  58  42 /  30   0  10  10
JAX  59  38  61  40 /  30  10  10  10
SGJ  61  46  61  44 /  20  20  10  10
GNV  63  39  63  39 /  20  20  10  10
OCF  68  42  65  41 /  10  10  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-
     SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

HURLBUT/HESS/KEEGAN
Hazardous weather outlook, Jan 19, 3:28 AM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 AM EST FRI JAN 19 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
328 AM EST FRI JAN 19 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RIP CURRENT RISK FOR AREA BEACHES...

LONG PERIOD OCEAN SWELLS WILL PRODUCE GREATER THAN NORMAL RIP CURRENT
RISK TODAY. PLEASE REFER TO LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

POCKETS OF FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE INTERIOR
THIS WEEKEND...MAINLY WEST OF A LINE FROM LAKE CITY TO WAYCROSS TO
BAXLEY. DURATIONS OF FREEZING TEMPERATURES WILL BE BRIEF.

MUCH DRIER AIR WILL WORK INTO THE REGION ON SATURDAY...PROMOTING
DANGEROUS FIRE CONDITIONS ACROSS MUCH OF NORTHEAST FLORIDA DURING
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 4:06 AM ESTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union10 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.